Fibromyalgia Action UK

Please can anyone help. New doc medication removed, nothing to replace 4 months into a flare & I'm worse than I was on month 3 thank you xx

OMG for the second time I have been writing on here to reach out for help. It takes me ages to write & for the 2nd time, after its taking me about an hour to try and compose for some reason it goes off page & when I reload my composition has gone. Please excuse my frustration & hope you can understand what I'm trying to explain as I try to write it in a far simpier way.

I have managed my Fibro & CFS using medication my last doctor & I worked closely together on, mastering what was right for me along with lifestyle, dietary & meditation/mindset. For a best part having it under control well enough to return to my well loved job full-time.

I get mild flares every few months. But up my medication, rest etc as needed & often get myself back on track within my 2 days off work. However I tend to get very severe flares about ever 3-4 yrs. Most recent was Sept last yr. This lead to a hospital stay & approx 7-10 days on Oralmorph at home.

Once able to, I visited my new doctors & was signed off work. I'm new to this surgery & because I had been able to manage my condition had not had dealings with my new doctor.

OK, cutting story short. 4 months on & I'm worse than I was 3 months ago. My new doctor didn't agree with the medication my last doctor put me on. He has taken my rescue medication (Tramadol) away completely. My pain relief meds (Dihydrocodeine 30mg & Paracetamol 2x 500 mg) have been cut by half. So I can only take twice a day. He has left my Sertraline as it is as he said I can take that forever with no adverse effects.

I'm am open to listening to my doctor & believe its good to learn about the medication I take & if there are alternatives but now he's just left me. No rescue meds, 1\2 the pain relief I had before. He said you should not take Tramadol & Dihydrocodeine together but for me personally they effected my symptoms in very different ways, so it wasn't a case of taking them together, it was a case of what sort of plain do I have & which one will work best & take that medication but not the other.

Good day meds would of been:

200mg Sertraline

30mg Dihydrocodeine 1-2x

100mg Paracetamol 1-2x

A few times a WK I would of had to take my Tramadol (100mg) normally to help what I call the electric pain, especially when I'm in bed at night.

During flares my intake of my good day meds may increase to 3x a day (Rarely 4x) & Tramadol 2x but again listening to my body & working on the form of pain in combination with which meds I would take.

I would be so grateful to hear anyone's opinion on my meds or any advice.

Like I said I'm currently all I take is my Sertraline can only take a max of 30mg Dihydrocodeine with paracetamol 2x a day as my doc has cut my script.

Thank you in advance xx

5 Replies
oldestnewest

Hi hun- been there , tried that, won the t shirt! Go back to the doctor you trusted who was helping you, there is no reason I know of for stopping tramadol 50 combined with paracetamol to top up your pain relief, I agree you should not take more than one opiate and codeine are an opiate.. I have an old box of Co-dydramol 500/10 they have paracetamol in them and so you shouldnt take a further dose of paracetmaol with them! Go back to the doctor you tried and trusted, Ive had flare ups and presented at A&E for further help and just been transfused with high dose paracetamol from a bottle 1g that only a hospital can administer-once a hospital has sorted you, there should be no reason not to go back to your tried and trusted drugs- HOWEVER ask about mixing tramadol and paracetmaol with the Sertraline- some drugs just dont go together- its up to you to decide if you coped on the tramadaol/paracetamol, you know your own body, if its your preference then ask to go back to this method... I use this method BUT when I am pain free I reduce the dosage so that if I get a flare up i can increase them until I feeel better--- good luck hun..

1 like
Reply

Sorry for my late reply, only just learnt how to see replies 😂😂

I've changed surgery due to house move so unfortunately new doctors surgery

Reply

It's a horrible feeling when a drug regime that has been working for you is messed with. I swear it is a badge of honour for any new doctor to disagree with what your previous doctor has given you. When my GP of 30 odd years retired the new young doctor had just been installed 2 week drug dependency awareness course, well you can fill in the blanks. I did show that I was amenable to change and did come if the drug he hated eg dihydrocodeine. Not that he offered it but Tramadol doesn't suit me. Even when the Pain specialist wanted me on Butrans patches you would have thought they had said Arsenic the way he reacted. He was best pleased when I had an allergic reaction to them so I can emphathise. We had just reached s good understanding when because of our health we had move and I started all over again.

Just a thought but have you ever tried Lyrica (Pregablin) for the electrical type pain as they have really helped me.x

1 like
Reply

I really feel your pain - literally! I think a lot of us are suffering after a generalised panic on the subject of Tramadol, which is all to do with PEOPLE WHO ABUSE IT, and absolutely nothing to do with us poor souls who genuinely need to use it to have any quality of life. Your GP should be clear in his mind that there is a difference, and that someone with a chronic condition who doesn't bother their doctor much is unlikely to be doing so! There is also a suspicion that this has to do with saving money, not that I blame them - but you're likely to cost the NHS much more if they leave you in this state!

Please go back to see your doctor - perhaps taking a print-out of what you've just told us? If they won't listen then the best advice I can offer is to insist on an urgent referral to the Pain Clinic (it was YEARS before I even knew such a thing existed). They know MUCH more about pain, drugs, combinations of drugs etc etc. My pain consultant recently invited me to consider cutting my Tramadol and I asked for time to think about it because I was VERY uncomfortable with the thought. I went back and explained clearly why I thought it wasn't a good idea, and he agreed and left my medication alone. Perhaps I should add that I take slow-release Tramadol, which in my experience is way better than the ups and downs of taking it "at need".

2 likes
Reply

Thank you everyone four taking the time to reply all have been a great help xx

I now have CFS/ME team involved who are helping me to manage my conditions & hopefully return to work. I have applied for PIP but we all know how hard it is for people like ourselves & being the only bread winner in the family I have to return. They also have a pains consultant so will be getting advice from her real soon.

Thank you again everyone, you all really are super stars xxx

Reply

You may also like...